Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 40, NWS Las Vegas, NV

December 27, 2006Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Dec 27, 2006, 3:39 PM PST for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Dec 27, 2006, 8:08 PM PST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2006, 3:39 PM PST (23:39 UTC)
In effect from
Dec 27, 2006, 8:08 PM PST
Expired
Dec 29, 2006, 12:00 AM PST
In force
28 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2656 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 272339
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PST WED DEC 27 2006

.STRONG NORTH WINDS WILL DEVELOP ACROSS THE ENTIRE REGION TONIGHT
AND EARLY THURSDAY. THESE WINDS WILL CREATE ADVERSE DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES ALONG WITH AREAS OF BLOWING
DUST AND SAND POSSIBLY REDUCING VISIBILITY IN SOME AREAS. THE
STRONG WINDS WILL PERSIST THROUGH THE DAY THURSDAY THEN GRADUALLY
DECREASE THUR DAY EVENING.

CAZ523-525-280400-
/O.NEW.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/
/O.CON.KVEF.WI.Y.0039.000000T0000Z-061228T0400Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
339 PM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

STRONG WESTERLY WINDS...GUSTING OVER 50 MPH...ARE OCCURRING ACROSS
WESTERN PORTIONS OF SAN BERNARDINO COUNTY AS A STORM SYSTEM MOVES
FROM SOUTHERN NEVADA INTO ARIZONA. SUSTAINED WINDS OF 30 TO 40
MPH...WITH GUSTS UP TO 55 MPH...WILL CONTINUE THROUGH 8 PM. WIND
SPEEDS WILL THEN TEMPORARILY DECREASE TO BETWEEN 15 AND 25 MPH
BEFORE SHIFTING TO NORTHWEST AND INCREASING TO 25 TO 35 MPH WITH
GUSTS TO AROUND 45 MPH AFTER 4 AM AND THROUGH THE DAY THURSDAY.

$$

CAZ519>522-NVZ014-015-280400-
/O.NEW.KVEF.WI.Y.0040.061228T0900Z-061229T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
339 PM PST WED DEC 27 2006

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR EAST CENTRAL CALIFORNIA AND SOUTH CENTRAL NEVADA...
WHICH IS IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY.

STRONG NORTH WINDS WILL DEVELOP OVER ESMERALDA...CENTRAL NYE AND
LINCOLN COUNTIES IN NEVADA...ALONG WITH INYO COUNTY CALIFORNIA
TONIGHT. SUSTAINED NORTH WINDS OF 30 TO 40 MPH...WITH GUSTS OVER
50 MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA THROUGH THURSDAY
EVENING. WIND GUSTS COULD POSSIBLY EXCEED 60 MPH IN THE OWENS
VALLEY AND SOUTHERN SIERRA THURSDAY MORNING AND THE NATIONAL
WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION
TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR THE EAST
SLOPES OF THE SIERRA AND OWENS VALLEY.

$$

AZZ002-036-CAZ524-526-527-NVZ016>022-280400-
/O.NEW.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
339 PM PST WED DEC 27 2006 /439 PM MST WED DEC 27 2006/

...WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 8 PM PST
/9 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND THE
COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 4 AM PST /5 AM MST/
TO 8 PM PST /9 PM MST/ THURSDAY.

NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...WILL
DEVELOP ACROSS THE ADVISORY EARLY LATE TONIGHT AND PERSIST
THURSDAY BEFORE GRADUALLY DECREASING THURSDAY EVENING. HIGH WINDS...
WITH SUSTAINED SPEEDS OVER 40 MPH...MAY BE POSSIBLE IN NORTH
SOUTH CANYONS AND CHANNELS ALONG THE COLORADO RIVER VALLEY
THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE WILL CLOSELY
MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE
NEEDED FOR THE PORTIONS OF THE COLORADO RIVER VALLEY THURSDAY
AFTERNOON.

$$

JGA
6 follow-up statements
000 
WWUS75 KVEF 280408
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
808 PM PST WED DEC 27 2006

.AS AN AREA OF LOW PRESSURE OVER NORTHWEST ARIZONA MOVES SOUTHEAST
OVERNIGHT STRONG NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE
ENTIRE REGION. THESE WINDS WILL CREATE ADVERSE DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES ALONG WITH AREAS OF BLOWING DUST AND
SAND POSSIBLY REDUCING VISIBILITY IN SOME AREAS. THE STRONG WINDS
WILL PERSIST THROUGH THE DAY THURSDAY THEN GRADUALLY DECREASE THURSDAY
EVENING.

CAZ523-525-281200-
/O.EXP.KVEF.WI.Y.0039.000000T0000Z-061228T0400Z/
/O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
808 PM PST WED DEC 27 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
THURSDAY...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING.
A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST THURSDAY.

SURFACE OBSERVATIONS ACROSS WESTERN SAN BERNARDINO COUNTY AND THE
MORONGO BASIN INDICATE THAT WIND SPEEDS ARE DECREASING. IT WILL
REMAIN WINDS WITH SUSTAIN WEST WINDS OF 20 TO 30 MPH...HOWEVER ANY
ADDITIONAL GUSTS OVER 40 MPH WILL BE VERY ISOLATED.

PEAK WIND GUSTS REPORTED TODAY...
BARSTOW-DAGGETT AIRPORT..55 MPH.
SQUAW SPRINGS RAW NEAR HIGHWAY 395 SOUTHEAST OF RIDGECREST...59 MPH.
TWENTYNINE PALMS MARINE CORPS BASE...49 MPH.

WIND SPEEDS WILL THEN TEMPORARILY DECREASE TO BETWEEN 15 AND 25
MPH BEFORE SHIFTING TO NORTH AND INCREASING TO 25 TO 35 MPH WITH
GUSTS TO AROUND 45 MPH AFTER 4 AM AND THROUGH THE DAY THURSDAY.

$$

CAZ519>522-NVZ014-281200-
/O.EXT.KVEF.WI.Y.0040.061228T0408Z-061229T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
808 PM PST WED DEC 27 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THURSDAY. 

STRONG NORTHWEST WINDS HAVE DEVELOPED OVER ESMERALDA...CENTRAL NYE
AND INYO COUNTIES. SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH...WITH
GUSTS OVER 50 MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA
THROUGH THURSDAY EVENING. WIND GUSTS COULD POSSIBLY EXCEED 60 MPH
IN THE OWENS VALLEY AND SOUTHERN SIERRA THURSDAY MORNING AND THE
NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE NEEDED FOR
THE EAST SLOPES OF THE SIERRA AND OWENS VALLEY.

$$

NVZ015-281200-
/O.CON.KVEF.WI.Y.0040.061228T0900Z-061229T0500Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
808 PM PST WED DEC 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PST THURSDAY.

STRONG NORTH WINDS WILL DEVELOP IN LINCOLN COUNTY TONIGHT.
SUSTAINED NORTH WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50
MPH...CAN BE EXPECTED ACROSS THE ADVISORY AREA THROUGH THURSDAY
EVENING.

$$

AZZ002-036-CAZ524-526-527-NVZ016>022-281200-
/O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
808 PM PST WED DEC 27 2006 /908 PM MST WED DEC 27 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM PST /5 AM MST/ TO
8 PM PST /9 PM MST/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM PST /5 AM MST/ TO
8 PM PST /9 PM MST/ THURSDAY. 

NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 50 MPH...WILL
DEVELOP ACROSS THE ADVISORY EARLY LATE TONIGHT AND PERSIST
THURSDAY BEFORE GRADUALLY DECREASING THURSDAY EVENING. HIGH
WINDS...WITH SUSTAINED SPEEDS OVER 40 MPH...MAY BE POSSIBLE IN
NORTH SOUTH CANYONS AND CHANNELS ALONG THE COLORADO RIVER VALLEY
THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE WILL CLOSELY
MONITOR THE SITUATION TO DETERMINE IF A HIGH WIND WARNING MAY BE
NEEDED FOR THE PORTIONS OF THE COLORADO RIVER VALLEY THURSDAY
AFTERNOON.

$$

PIERCE
000 
WWUS75 KVEF 281143
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PST THU DEC 28 2006

.STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW
PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA. THIS WILL
COMBINE WITH AN APPROACHING NORTHERLY JET STREAM TO PRODUCE VERY
STRONG WINDS INTO THE EVENING HOURS.

CAZ519>522-NVZ014-015-281945-
/O.EXT.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
343 AM PST THU DEC 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHERLY WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH
GUSTS BETWEEN 40 AND 50 MPH ACROSS MUCH OF THE AREA EARLY THIS
MORNING. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO CONTINUE
THROUGHOUT THE DAY BEFORE TAPERING OFF LATER THIS EVENING.

$$

AZZ002-036-CAZ523>527-NVZ016>022-281945-
/O.CON.KVEF.WI.Y.0040.061228T1200Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
343 AM PST THU DEC 28 2006 /443 AM MST THU DEC 28 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING. 

STRONG NORTH WINDS HAD DEVELOPED ACROSS MUCH OF SOUTHEAST
CALIFORNIA EARLY THIS MORNING AND ARE EXPECTED TO SPREAD ACROSS
SOUTHERN NEVADA AND DOWN THE COLORADO RIVER THIS MORNING.
NORTHERLY WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED TO PERSIST THROUGHOUT THE DAY BEFORE TAPERING OFF LATER
THIS EVENING.

$$
000 
WWUS75 KVEF 281815
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1015 AM PST THU DEC 28 2006

.STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW
PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA TODAY. THIS WILL
COMBINE WITH A NORTHERLY JET STREAM TO PRODUCE VERY STRONG WINDS
THROUGH THIS EVENING.

CAZ519>522-NVZ014-015-290000-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
1015 AM PST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

NORTHERLY WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE WITH
GUSTS BETWEEN 40 AND 50 MPH ACROSS MUCH OF THE AREA. THESE STRONG
NORTHERLY WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY BEFORE
TAPERING OFF LATER THIS EVENING.

THESE WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND
AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT
TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS.

$$

AZZ002-036-CAZ523>527-NVZ016>022-290000-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
1015 AM PST THU DEC 28 2006 /1115 AM MST THU DEC 28 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...


STRONG NORTH WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE
WITH GUSTS TO BETWEEN 40 AND 50 MPH OVER MUCH OF THE AREA. THESE
STRONG WINDS ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY BEFORE
TAPERING OFF LATER THIS EVENING.

THESE WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND
AND DUST WHICH MAY RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT
TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS.


$$
000 
WWUS75 KVEF 282312
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PST THU DEC 28 2006

.STRONG SURFACE PRESSURE GRADIENTS HAVE DEVELOPED BEHIND A LOW
PRESSURE SYSTEM MOVING SLOWLY EAST ACROSS ARIZONA TODAY. THIS
WILL COMBINE WITH A NORTHERLY JET STREAM TO PRODUCE VERY STRONG
WINDS THROUGH THIS EVENING.

CAZ519>522-NVZ014-015-290400-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
312 PM PST THU DEC 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

STRONG NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 45
MPH WHICH HAVE BEEN BLOWING DURING THE DAY WILL CONTINUE THROUGH
EARLY EVENING BEFORE DECREASING OVERNIGHT. ALTHOUGH NORTH WINDS
ARE EXPECTED TO CONTINUE OVERNIGHT...THE STRONG GUSTS SHOULD BE
ENDING BY 8 PM PST THIS EVENING.

THESE GUSTY WINDS WILL CREATE LOCAL AREAS OF BLOWING AND DRIFTING
SAND AND DUST WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO
AT TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS.

$$

AZZ002-036-CAZ523>527-NVZ016>022-290400-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
BARSTOW...DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...
SEARCHLIGHT...CAL-NEV-ARI
312 PM PST THU DEC 28 2006 /412 PM MST THU DEC 28 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST /9 PM MST/ THIS
EVENING...

STRONG NORTH WINDS HAVE BEEN BLOWING IN THE 20 TO 35 MPH RANGE
WITH GUSTS TO BETWEEN 40 AND 50 MPH OVER MUCH OF THE AREA DURING
THE DAY. ALTHOUGH THE WINDS WILL DECREASE IN SOME AREAS AFTERNOON
SUNSET...MOST AREAS WILL CONTINUE TO SEE GUSTY WINDS THROUGH THE
EARLY EVENING...BEFORE DECREASING OVERNIGHT.

THESE WINDS MAY CREATE LOCAL AREAS OF BLOWING AND DRIFTING SAND
AND DUST WHICH CAN RAPIDLY LOWER VISIBILITIES TO NEAR ZERO AT
TIMES...ESPECIALLY AROUND THE DRY LAKE BEDS.

$$
000 
WWUS75 KVEF 290403
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
803 PM PST THU DEC 28 2006

AZZ002-036-CAZ522>527-NVZ015>022-290515-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-061229T0400Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BARSTOW...
DAGGETT...FT IRWIN...BAKER...MOHAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...
OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
803 PM PST THU DEC 28 2006 /903 PM MST THU DEC 28 2006/

...WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PST /9 PM MST/ THIS
EVENING. 

NORTHWEST WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT HAVE DECREASED SINCE SUNSET AND THE WIND WILL CONTINUE TO
DECREASE OVERNIGHT. 

SOME PEAK WINDS AROUND THE LAS VEGAS VALLEY INCLUDED

RED ROCK CANYON 55 MPH AND NORTH LAS VEGAS AIRPORT 51 MPH. THERE
WERE ALSO SEVERAL 50 TO 55 MPH WINDS GUSTS ACROSS THE NORTH VALLEY
AS REPORTED BY THE LAS VEGAS MESONET.


$$

CAZ519>521-NVZ014-290800-
/O.EXT.KVEF.WI.Y.0040.000000T0000Z-061229T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER
803 PM PST THU DEC 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY HAS BEEN EXTENDED AND IS NOW IN EFFECT UNTIL
MIDNIGHT FOR THE OWENS VALLEY AND ESMERALDA AND CENTRAL NYE
COUNTY.

STRONG AND GUSTY NORTH WINDS CONTINUE ACROSS PORTIONS OF THE
OWENS VALLEY AND ESMERALDA AND CENTRAL NYE COUNTY PRESENTLY. THE
WINDS WILL FINALLY START DECREASING AROUND MIDNIGHT. 

$$

PIERCE
000 
WWUS75 KVEF 290756
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 PM PST THU DEC 28 2006

CAZ519>521-NVZ014-290900-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-061229T0800Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER
1156 PM PST THU DEC 28 2006

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. 

THE STRONG AND GUSTY NORTH WINDS CONTINUE TO DECREASE WITHIN THE
OWENS VALLEY AND PORTIONS OF SOUTH CENTRAL NEVADA. THERE STILL MAY
BE SOME LOCAL GUSTS UP TO 35 MPH UNTIL 2 AM.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:05 PM PST, 34 minutes earlier.

Area forecast discussion, Dec 27, 3:05 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PST WED DEC 27 2006

.SYNOPSIS...A STORM SYSTEM PASSING THROUGH NEVADA WILL BRING WITH IT
A CHANCE FOR RAIN AND SNOW SHOWERS WEDNESDAY EVENING THROUGH
THURSDAY MORNING. THE EARLY MORNING THROUGH EVENING HOURS THURSDAY
WILL SEE WIDESPREAD WINDY CONDITIONS AND A NOTICEABLE TEMPERATURE
DROP AS WELL. FRIDAY THROUGH THE WEEKEND WILL SEE MOSTLY SUNNY SKIES
AND SOME WARMING TEMPERATURES.
&&

.SHORT TERM...UPPER LOW IS FORMING OVER CLARK COUNTY THIS AFTERNOON
AS SEEN IN SATELLITE PICTURES. LOOKS LIKE GFS HAS A BETTER FORECAST
ON THIS FEATURE. IN ANY EVENT PROGS CALL FOR A SLOW PROGRESSION OF
LOW INTO AZ AND EVENTUALLY NM ON FRIDAY. CONCERNS FOR THE NEAR SHORT
TERM ARE FOR POSSIBLE SHOWERS CAUSED BY INSTABILITY. HAVE BROAD
BRUSHED POPS FOR THIS SITUATION THIS EVENING. THE WIND ADVISORY IN
WESTERN SAN BERNARDINO ZONES IS VERIFYING AND WILL LIKELY STAY IN
UNTIL EXPIRATION. THIS LEADS INTO NEXT CHALLENGE OF WIDE SPREAD
STRONG NORTH WINDS TONIGHT AND TOMORROW. AS SURFACE LOW MOVES EAST A
STRONG HIGH PRESSURE CENTER MOVES INTO NORTHERN NEVADA AND A TIGHT
PRESSURE GRADIENT SETS UP ACROSS THE REGION ALONG WITH A PLUNGING
JET ON BACK SIDE OF TROUGH. KELY-KEED PRESSURE GRADIENT PROGGED AT
15 MB IN THE AFTERNOON-CRITERIA FOR VERY STRONG WINDS. WILL BE
ISSUING A WIND ADVISORY FOR MOST OF THE CWA TOMORROW. HOWEVER IT MAY
NEED UPGRADING TO WARNING FOR SOME AREAS SUCH AS THE SIERRA AND
COLORADO RIVER VALLEY. WILL LET FOLLOW SHIFTS DECIDE TO UPGRADE OR
NOT. FRIDAY ONWARDS WILL SEE A BIG DECREASE IN WINDS AND SOME
WARMING AS SHORT WAVE RIDGE BUILDS IN.

.LONG TERM...THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE
DEPICTION OF A SHORTWAVE RIDGE OVER THE REGION SATURDAY AND SUNDAY.
SOLUTIONS BEGIN TO DIVERGE NEW YEARS DAY WITH THE TRACK AND STRENGTH
OF AN INCOMING PACIFIC LOW. THE 18Z GFS KEEPS IT OFF THE SOUTHERN
CALIFORNIA COAST BY MONDAY AFTERNOON WHILE THE ECMWF DIGS IT DOWN
THROUGH SOUTHERN CALIFORNIA. THE DGEX KEEPS BRINGS IT ACROSS THE
REGION AS AN OPEN WAVE. ALL SOLUTIONS INDICATE LIMITED MOISTURE AND
IT DOES NOT APPEAR TO BE MUCH OF A THREAT FOR PRECIPITATION OR ANY
SIGNIFICANT WEATHER FOR OUR AREA. MAINLY EXPECT SLIGHTLY ENHANCED
NORTH WINDS BEHIND IT GOING INTO TUESDAY AND WEDNESDAY AS ANOTHER
SHORTWAVE RIDGE BUILDS OVER THE REGION.
&&

.AVIATION...NORTHWEST WINDS SPREADING DOWN THROUGH THE KLAS TERMINAL
AREA WILL PERSIST THROUGH THE EVENING BECOME MORE NORTHERLY AND
INCREASE DURING THE LATE EVENING AND OVERNIGHT. NORTH SURFACE
WINDS WITH GUSTS OVER 35 KNOTS WILL BE WIDESPREAD ACROSS THE REGION
ALL DAY THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL IMPACT THE
BEATTY...MORMON MESA AND PEACH SPRINGS CORRIDORS AS THEY MOVE TOWARD
THE EAST-SOUTHEAST THROUGH 05Z. SEE TAFS FOR KLAS...KVGT...KDRA...
BIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY ZONES 14 AND 15 1 AM TO 8 PM THURSDAY...ZONES
      16-21 4 AM TO 6 PM THURSDAY.
.AZ...WIND ADVISORY ZONE 35 AND 2 5 AM TO 7 PM THURSDAY.
.CA...WIND ADVISORY ZONES 523 AND 525 UNTIL 8 PM TODAY...ZONES
      519-522 1 AM TO 8 PM THURSDAY...ZONE 523-526 4  AM TO 6 PM
      THURSDAY.

JACQUES/ADAIR

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 27, 4:36 AM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 AM PST WED DEC 27 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-280600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
436 AM PST WED DEC 27 2006 /536 AM MST WED DEC 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE OUT OF CALIFORNIA AND ACROSS
NEVADA TODAY. THIS WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO
THE AREA WITH HEAVY SNOW STILL POSSIBLE THIS MORNING IN THE
SIERRA. A WINTER STORM WARNING REMAINS INEFFECT UNTIL NOON FOR THE
EAST SLOPES OF THE SIERRA. LOCALLY WINDY CONDITIONS ARE ALSO
EXPECTED TODAY AND A WIND ADVISORY IS IN EFFECT FROM 7 AM UNTIL 8
PM FOR WESTERN PORTIONS OF SAN BERNARDINO COUNTY. GUSTY NORTHERLY
WINDS WILL BEGIN TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOST AREAS WILL SEE STRONG NORTHERLY WINDS THURSDAY BEHIND THE
EXITING STORM SYSTEM THURSDAY. THERE IS POTENTIAL FOR WINDS TO
REACH ADVISORY LEVELS IN SOME AREAS. DRY CONDTIONS AND LIGHTER
WINDS ARE EXPECTED HEADING INTO THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 5:35 PM PSTWind AdvisoryVEF3 hr
Dec 27, 3:31 AM PSTWind AdvisoryVEFSan Bernardino16 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.